How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr_Anderson Your Own Question
Dr_Anderson
Dr_Anderson, Doctor
Category: Mental Health
Satisfied Customers: 335
Experience:  Psychiatrist
66203730
Type Your Mental Health Question Here...
Dr_Anderson is online now
A new question is answered every 9 seconds

I was in a mental hospital for the past 2 weeks where I received

Customer Question

I was in a mental hospital for the past 2 weeks where I received ECT for depressive Bipolar I episode. I am still at home and have chronic headaches. My meds are:
1) 1000mg Lithium
2) Xanor
3) Leximar
4) Abilify
I still feel awfull and used Purbac for which I am allergic to (XXXXX XXXXX Syndrome). This is the worse ever and my therapist quit after I said unforgiving stuff.
Submitted: 4 years ago.
Category: Mental Health
Expert:  Dr_Anderson replied 4 years ago.

Dr_Anderson : Greetings, and thank you for your post. I'm sorry you are going through such a rough time! You listed a number of medications, in addition to the ECT and therapy. How many ECT did you get? Are you still getting it an an outpatient? Also, what specific questions do you have? I will convert this to a Q&A format to make it easier, but our conversation is still open, so please do post with your question and answers.
Dr_Anderson : Regards,
Dr_Anderson : Dr. Anderson
Customer: replied 4 years ago.
I received 6 ECT's. It is done.How long will the headaches persist? What do you think about the combination of meds? The therapist that quited on me was my therapist for more than a year! I was used to him and it is difficult to accept that he has quited on me
Expert:  Dr_Anderson replied 4 years ago.
Greetings. For some of my patients who had ECT, the headaches took a couple weeks to resolve. This may not be the case for you, but it is possible. Over-the-counter medications to help with the headaches should be ok to take, in the short-run.

As for the combination, how long have you been on it? Were any of them changed recently? Is your lithium at a therapeutic level?

I'm so sorry your therapist decided to call it quits! In a time of crisis like you are in, it can feel like you have been abandoned. Remember, it is your depression that is doing this, so try not to berate yourself. Since you worked with him for over a year, it may be possible to see him again. This depends upon a very heartfelt apology, of course, and whether or not he is willing to take you back, but it is worth considering.

Customer: replied 4 years ago.

I only started the Leximar today, I have been on the others for very long time, except the Xanor which was started in hospital.

I already tried to say I am really sorry but he ignores me. So I have to start with new dr to review my meds. But yes, I do feel abandoned and before I was admitted to hospital, I tried to commit suicide - luckily my family found me. I never felt like this before and the therapist does not help. I still have a week sick leave but I don't feel good

Expert:  Dr_Anderson replied 4 years ago.
Thank you for the extra information. What is the generic of Leximar? We do not have the same one here in the States, but I am wondering if it is escitalopram. What dose of Abilify are you on?

Given that you have been on the lithium a long time, it seems to no longer be working well for you. I presume the level is good (they would have checked this at the hospital). Optimizing your lithium and Abilify are important, if not already done so. You may require a new mood stabilizer since the lithium is no longer working for you.

Did you get any benefit at all from the ECT? Sometimes the benefits do not become apparent until days or even weeks after ECT is done. TMS is another option to consider for your depression.

I'm very glad your family found you in time! This is the worst time of your life, but it will get better! The right combination of medications, along with a new therapist who is patient and understanding (hopefully this one will be!) are of course necessary to help you back to recovery.

Customer: replied 4 years ago.
All I experience now from the ect is headaches! And more headaches! Yes it is Escitaloproam 10mg. I will have difficulty to trust a new therapist. I am on 10mg Abilify. Thank you for all your help
Expert:  Dr_Anderson replied 4 years ago.
I'm not sure if my other post got deleted or not (the site has been acting up), so let me re-post.

I'm sorry you're still getting the headaches! Those should go away soon, but they are quite miserable. Escitalopram is a good medication. It may take 4-6 weeks to see any benefit, but some of my patients see it begin to work in as little as 2 weeks. Also, the dose can be increased to higher, such as 20 mg, although many of my patients do well on 10 mg. I would also consider increasing the Abilify, since you have room to move on it. This way, with an increase in 2 medications, you "pile on" the effort to work towards wellness rather than "a la carte" your way to wellness.

Hang in there! I'm happy to be of service. Please let me know if you have other questions.

Regards,

Dr. Anderson
Dr_Anderson and other Mental Health Specialists are ready to help you
Customer: replied 4 years ago.

I'm really depressed and confused. The psygiatrist said I also have Border Line Personality Disorder. And my work said that although my work is good this is my last chance. Since December all I had is bad luck. I don't know how to deal with this anymore.

Expert:  Dr_Anderson replied 4 years ago.
I'm sorry you are feeling so miserably. Times like these, it seems there are more questions and frustrations than answers. But, it sounds like your psychiatrist is really trying hard to work with you on helping to get you better - you definitely don't have to do this all alone! Though, I know, sometimes it feels like it.

So, how do you deal with it? Remember, before all this started, things were at least going better for you. Cling to those memories of better times, and have faith they will come again. Get angry at the depression, but not yourself. Remember, depression and mood disorders are medical problems - you did not choose to have it anymore than a person with diabetes chose to have diabetes.

As for the borderline personality thing, let's not go there yet. Why? Well, when a person does not feel well, it is hard to judge what their personality is like. For example, if I had the flu and the postage man came to my door with a package, chances are I would not be or look very good. But it would not be fair to judge me by that moment. The same is true for you. You do not feel well, nor do you feel like yourself, so let's not judge you either.

I know it seems dark right now, but hang in there - that is how you deal with this miserable depression. One day, one minute, at a time, holding on to hope, practicing wellness, keeping with the medications, getting connected with a new therapist (I know, that one is going to be very tough!), and having faith that you will indeed be better again!

Hang in there!

Regards,

Dr. Anderson

Related Mental Health Questions